MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC SNAP SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC SNAP SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 27740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the snap base was returned.The base was patent and passed leak testing.Proteinaceous debris was observed on the exterior of the base.One of the end appears to be jagged.It is unknown how or when the damage occurred.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the physician was implanting a device, and they had already passed the peritoneal cat heter.According to the report, the physician was getting ready to snap the snap base onto the ventricular catheter when they realized the plastic on the snap base was bent preventing it from snapping into place.Reportedly, the physician ended up cutting off the snap base, opening a new snap shunt, and cutting off the snap base and using a straight connector to connect it to the rest of the original assembly that was already implanted.It was stated there was no patient injury, and the patient was well.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC SNAP SHUNT ASSEMBLY, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6609611
Report Number2021898-2017-00298
Device Sequence Number11055355
Product Code JXG
UDI-Device Identifier00643169496866
UDI-Public00643169496866
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number27740
Device Lot NumberE11561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer05/03/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR